HARVEY LICHT, M.D.; LEONARD B. SEEFF, M.D.; HYMAN J. ZIMMERMAN, M.D.
Numerous reports describe severe hepatotoxic effects from large doses of acetaminophen ingested with suicidal intent (1). However, there are only occasional reports of hepatotoxicity from therapeutic doses of the drug (2, 3). We describe an additional case of acetaminophen hepatotoxicity in which multiple small doses of the drug were apparently potentiated by the concomitant use of alcohol.
A 53-year-old man was admitted to the Veterans Administration Medical Center, Washington, D.C., with jaundice. He admitted to excessive alcohol intake for over 15 years, reporting the recent ingestion of 2 quarts of whiskey daily. He also had been taking eight to 12
Learn more about subscription options.
Register Now for a free account.
LICHT H, SEEFF LB, ZIMMERMAN HJ. Apparent Potentiation of Acetaminophen Hepatotoxicity by Alcohol. Ann Intern Med. 1980;92:511. doi: 10.7326/0003-4819-92-4-511_1
Download citation file:
Published: Ann Intern Med. 1980;92(4):511.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only